Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 340, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 26, 2003, 7:49 PM CST for Sabine County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2003, 7:49 PM CST (01:49 UTC)
- Expired
- Nov 26, 2003, 8:15 PM CST
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 6:55 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 270149 SVRSHV TXC403-270215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 748 PM CST WED NOV 26 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE COUNTY IN EASTERN TEXAS * UNTIL 815 PM CST * AT 748 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PINELAND...OR ABOUT 14 MILES SOUTHWEST OF HEMPHILL...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES WEST OF HEMPHILL AT 800 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE COUNTY IN EASTERN TEXAS UNTIL 815 PM CST. LAT...LON 3138 9401 3118 9401 3134 9370 3151 9386 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 7:44 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 26, 7:44 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 744 PM CST WED NOV 26 2003 .DISCUSSION... HAVE UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH. ALSO RAISED POPS IN WATCH AREA TO LIKELY. TEMPS NEEDED A SLIGHT ADJUSTMENT DOWNWARD...AS CURRENT READINGS CLOSE TO LOWS...AND WITH RAIN...TEMP DEWPOINT SPREAD COULD CLOSE UP. && .PREV DISCUSSION... MOISTURE ON THE INCREASE IN SOUTHERLY FLOW. HOWEVER...STABLE LAYER OF AIR CAPPING OFF CONVECTIVE DEVELOPMENT AROUND 7 TO 10K. THUS FAR THIS AFTERNOON...RESULT HAS BEEN ONLY A FEW SPRINKLES OF LIGHT RAIN...AND NO THUNDER...DESPITE RATHER STRONG VERTICAL VELOCITY FIELDS. IF CONVECTIVE ACTIVITY IS ABLE TO ESTABLISH A FOOTHOLD... IMPRESSIVE LOW LEVEL DIRECTIONAL WIND SHEAR MAY INDUCE STORM ROTATION. INSTABILITY SHOULD LIMIT SEVERE DEVELOPMENT MAINLY SOUTH OF INTERSTATE 20. AS THIS DEVELOPMENT SLOW TO TAKE PLACE...MODEL TRENDS SUGGEST ACTIVITY OVER PORTIONS OF NORTH LA MAY EXTEND INTO THANKSGIVING MORNING. UPPER RIDGING OFF CA COAST WILL ESTABLISH A DEEP NW FLOW REGIME... ALLOWING ENOUGH DRY AIR TO KEEP A MOSTLY CLEAR SKY FOR MOST OF THE WEEKEND. A SHORTWAVE WHIPPING ACROSS NORTHERN AR AND OK FINALLY BY MIDWEEK SO PUT IN SLIGHT CHANCE SHOWERS...MAINLY NORTH OF INTERSTATE 30. && .PRELIMINARY POINT TEMPS/POPS... SHV 64 73 40 60 / 60 20 0 0 MLU 63 73 42 60 / 40 40 0 0 TXK 63 70 38 60 / 60 20 0 0 TYR 61 69 38 60 / 60 0 0 0 LFK 66 74 41 62 / 60 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Nov 26, 12:00 PM CST, 7 hours 49 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED NOV 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING ACROSS EAST TEXAS EARLY THIS EVENING...SPREADING NORTHEAST ACROSS NORTHERN LOUISIANA TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...POSSIBLY PRODUCING STRONG AND DAMAGING WINDS. A FEW STORMS COULD ALSO PRODUCE HAIL. THE MAIN THREAT AREA FOR SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF A LINE FROM JACKSONVILLE TEXAS TO NEAR MONROE LOUISIANA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE TODAY INTO TONIGHT.
In the hours before
Special weather statement, Nov 26, 3:45 PM CST, 4 hours 4 minutes before
TXZ149>153-165>167-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CST WED NOV 26 2003 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM... A TORNADO WATCH FOR ANGELINA...CHEROKEE...NACOGDOCHES... PANOLA...RUSK...SABINE...SAN AUGUSTINE...AND SHELBY COUNTIES IN NORTHEAST TEXAS...WILL CONTINUE UNTIL 7 PM. ALTHOUGH THUNDERSTORM DEVELOPMENT THUS FAR THIS AFTERNOON HAS BEEN DELAYED DUE TO A STABLE LAYER OF AIR ALOFT...CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT LATE IN THE AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.